Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 22, NWS Flagstaff, AZ

June 25, 2014Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this red flag warning at Jun 25, 2014, 2:36 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 26, 2014, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2014, 2:36 PM MST (21:36 UTC)
In effect from
Jun 26, 2014, 10:00 AM MST
Expired
Jun 26, 2014, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2014-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2014-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3084 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

765 
WWUS85 KFGZ 252136
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
236 PM MST WED JUN 25 2014

AZZ104>107-109-112-113-115-139-140-260545-
/O.UPG.KFGZ.FW.A.0015.140626T1700Z-140627T0300Z/
/O.NEW.KFGZ.FW.W.0022.140626T1700Z-140627T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
236 PM MST WED JUN 25 2014

...RED FLAG WARNING IN EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT ON THURSDAY FROM 10 AM TO 8 PM MST. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA...MUCH OF COCONINO COUNTY AND THE NORTHERN TWO
  THIRDS OF NAVAJO COUNTY.

* TIMING...THURSDAY FROM LATE MORNING THROUGH MID-EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...7 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
4 follow-up statements
338 
WWUS85 KFGZ 260315
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
815 PM MST WED JUN 25 2014

AZZ104>107-109-112-113-115-139-140-261115-
/O.CON.KFGZ.FW.W.0022.140626T1700Z-140627T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
815 PM MST WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY FROM 10 AM TO
8 PM MST FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...MUCH OF COCONINO COUNTY AND THE NORTHERN TWO
  THIRDS OF NAVAJO COUNTY.

* TIMING...THURSDAY FROM LATE MORNING THROUGH MID-EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...7 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
222 
WWUS85 KFGZ 260919
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
219 AM MST THU JUN 26 2014

AZZ104>107-109-112-113-115-139-140-262330-
/O.CON.KFGZ.FW.W.0022.140626T1700Z-140627T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
219 AM MST THU JUN 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* AFFECTED AREA...MUCH OF COCONINO COUNTY AND THE NORTHERN TWO
  THIRDS OF NAVAJO COUNTY.

* TIMING...TODAY FROM 10 AM MST THROUGH 8 PM MST.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...7 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
983 
WWUS85 KFGZ 262047
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
147 PM MST THU JUN 26 2014

AZZ104>107-109-112-113-115-139-140-270300-
/O.CON.KFGZ.FW.W.0022.000000T0000Z-140627T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
147 PM MST THU JUN 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA...MUCH OF COCONINO COUNTY AND THE NORTHERN TWO
  THIRDS OF NAVAJO COUNTY.

* TIMING...THROUGH 8 PM MST THIS EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* MINIMUM RELATIVE HUMIDITY...7 TO 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITIES CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
098 
WWUS85 KFGZ 270258
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
758 PM MST THU JUN 26 2014


AZZ104>107-109-112-113-115-139-140-270400-
/O.EXP.KFGZ.FW.W.0022.000000T0000Z-140627T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)-
BLACK MESA AREA (FIRE WEATHER ZONE 139)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
758 PM MST THU JUN 26 2014

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY...

RELATIVE HUMIDITY IS INCREASING ABOVE CRITICAL FIRE WEATHER
THRESHOLDS THIS EVENING AND THUS THE RED FLAG WARNING WILL EXPIRE.
ALTHOUGH WIND SPEEDS ARE EXPECTED TO GRADUALLY DECREASE...BREEZY
WINDS WILL CONTINUE THROUGH MUCH OF THE OVERNIGHT PERIOD.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 25, 9:33 AM MST, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 25, 9:33 AM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
933 AM MST WED JUN 25 2014

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM MOVING ACROSS THE WESTERN STATES WILL
BRING BREEZY WINDS TODAY AND WINDY CONDITIONS ON THURSDAY.
OTHERWISE...WARM AND DRY WEATHER WILL CONTINUE. FOR FRIDAY THROUGH
THE EARLY PART OF NEXT WEEK...BUILDING HIGH PRESSURE AND WARMING
TEMPERATURES ARE IN STORE FOR NORTHERN ARIZONA. THE HOTTEST
TEMPERATURES OF THE YEAR ARE POSSIBLE BY EARLY NEXT WEEK.

&&

DISCUSSION...CLEAR AND WARM WITH LIGHT BREEZES ACROSS THE FORECAST
AREA AT THIS TIME. CURRENT FORECAST IS IN GOOD SHAPE...WITH
NO UPDATES PLANNED THIS MORNING.

&&

PREV DISCUSSION /230 AM MST/...
DRY AND WARM WEST-SOUTHWESTERLY FLOW WILL CONTINUE OVER THE NEXT
SEVERAL DAYS WITH GENERALLY CLEAR SKIES AND SEASONABLE TEMPERATURES.
EXPECT BREEZY SOUTHWEST WINDS TODAY BECOMING STRONGER ON THURSDAY AS
A LOW PRESSURE SYSTEM MOVES ACROSS THE WESTERN STATES. A FEW GUSTS
COULD TOP 40 MPH ON THURSDAY. AFTER THAT...HIGH PRESSURE WILL BUILD
ACROSS THE SOUTHWEST UNITED STATES WITH WARMING TEMPERATURES AND DRY
CONDITIONS FOR NORTHERN ARIZONA THROUGH THE EARLY PART OF NEXT WEEK.
WE COULD SEE THE HOTTEST TEMPERATURES OF THE YEAR FROM MONDAY INTO
WEDNESDAY OF NEXT WEEK.

BY THE MIDDLE OF NEXT WEEK...MODELS SUGGESTING THAT HIGH PRESSURE
WILL BECOME MORE FAVORABLY POSITIONED FOR THE TRANSPORT OF MOISTURE
NORTHWARD ACROSS ARIZONA. WE WILL BE KEEPING AN EYE ON THIS ONE.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT
24 HOURS. SW SFC WINDS 10-20G25KTS THROUGH 00Z-02Z THURS. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...EXPECT VERY DRY WESTERLY FLOW ALOFT TODAY...ALONG
WITH NEAR NORMAL MAXIMUM TEMPERATURES AND BREEZY AFTERNOON SOUTHWEST
WINDS. THURSDAY... A TROUGH MOVING THROUGH THE REGION WILL PRODUCE
STRONGER SOUTHWEST WINDS. CRITICAL FIRE WEATHER CONDITIONS ARE
POSSIBLE OVER PORTIONS OF THE REGION AND A FIRE WEATHER WATCH
REMAINS IN EFFECT FOR MOST OF COCONINO AND NORTHERN NAVAJO COUNTIES.

FRIDAY THROUGH SUNDAY...DRY WEATHER WILL PERSIST. THE TROUGH WILL
MOVE EAST OF THE STATE FRIDAY WITH WINDS FORECAST TO WEAKEN BELOW
CRITICAL VALUES. A WARMING TREND STARTS SATURDAY...WITH MAXIMUM
TEMPERATURE VALUES RANGING FROM 4 TO 8 DEGREES ABOVE NORMAL ON
SUNDAY. FURTHER WARMING CONTINUES INTO NEXT WEEK.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR AZZ104>107-109-112-113-115-139-140.

&&

PUBLIC.........BAK/MCCOLLUM
AVIATION.......BEP
FIRE WEATHER...BEP/DL

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 25, 4:44 AM MST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
444 AM MST WED JUN 25 2014

AZZ004>018-037>040-260700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
444 AM MST WED JUN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE SOUTHWEST ON THURSDAY
BRINGING STRONGER WINDS TO THE AREA. IN ADDITION...VERY LOW RELATIVE
HUMIDITY WILL COMBINE WITH THE STRONG WINDS TO CREATE CRITICAL FIRE
WEATHER CONDITIONS. AS SUCH...A FIRE WEATHER WATCH CONTINUES FOR
PORTIONS OF NORTHERN ARIZONA.

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.